Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes a white patch under the eye?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 7445 Questions
Question
Hello Doctor,
My son is 2yrs 5m old. He has a fair skin. Around 2 months back he developed small white patch under his right eye. First we thought may be it was because of some allergy, but instead of decreasing it increased and we are getting worried with each passing day.
His paed gave Clotrin-B ointment guessing that it might be fungal. But in vain. We didn't find any improvements. Then we went to another paed and she suggested deworming ang multivitamins. He is on multivitamins since one week after deworming but still no improvements.
Can you please diagnose from the attached image and suggest me some safe treatment for my 2 year old baby?
The top left image is of very light white lines on his right cheek while the rest of the images are of the white patch below his right eye.
Thu, 17 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 28 minutes later
Brief Answer:
Postinflammatory hypopigmentation

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the images.
I can see a hyperpigmented patch on right side with fuzzy margins.
On first look it looks like a patch of postinflammatory hypopigmentation rather than vitiligo. Vitiligo patch is well defined, has convex margns and is depigmented rather than hypopigmented.
I suggest you to use a moderately potent topical steroid e.g fluticasone propionate 0.05 % cream, twice daily for 4 - 6 weeks. It is a prescription product and I suggest you to kindly talk to your local practitioner for a prescription of the same.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes a white patch under the eye? 17 minutes later
it's all too complicated to understand with the tough terms you have used to describe my baby's issue.. what's hypopigmentation and vitiligo? And could you please try easier way to explain how such things occur, if it'll spread and if it's a matter to worry? because i am very much afraid.
 
 
Answered by Dr. Kakkar S. 20 minutes later
Brief Answer:
Regarding white patch on face. Not worrisome

Detailed Answer:
Hi.
Vitiligo patch has NO PIGMENT at all. It is MILKY WHITE in color. On the other hand, a hypopigmented patch, though, lighter than normal skin color is NOT AS WHITE as a vitiligo patch i.e it has a faint color.
A hypopigmented patch on face is a frequent cause of worry for child's parents but it is actually quite a common thing particularly in those children who have a dry skin or it can form in those who have seborrheic dermatitis - a form of dandruff on face. So you should not worry.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes a white patch under the eye? 12 minutes later
since i have severe dandruff and he stays very close to me, can that be one of the reasons?
is the ointment safe to apply near his eyes?
And apart from the ointment u mentioned is there any other natural method that i can try as well?
 
 
Answered by Dr. Kakkar S. 7 hours later
Brief Answer:
Regarding Hypopigmented Patch

Detailed Answer:
Hi.

No. Not your dandruff. Seborrheic dermatitis can present as subtly dry, red or hypopigmented patches.
Yes fluticasone propionate 0.05 % cream is safe for pediatric use for 4-6weeks. It is a prescription product and you must talk to a dermatologist in your region for a prescription of the same.
You may also expose the area to sun daily for 30 - 45 minutes as sun would also help induce repigmentation.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor